Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Light-headedness, dizziness, heart palpitation while ascending stairs. Suggest remedy

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
i am on a trip in colorado when i go up the stairs i get light headed, dizzy and my heart beats really fast and hard . it feels like im having a heart attack then it calms down
is there a way i can make it go away for my trip ? i have an upstairs room and this is miserable and very scary
Posted Sat, 27 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 30 minutes later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have fever/ joints pain/ skin lesions/ respiratory distress/ chest pain/ cough with sputum production?
Do you have swelling in feet / dry skin?

Heart beat feeling is known as palpitations.
Palpitations could be due to heart conduction system defect or due to hormonal disorders.
Heart beat originate in SA node and spread to other part of heart by conduction system.
Defect in conduction system may cause missed beats or extra beats for feeling of palpitations.
Palpitations could be due to hormonal disorders such as hypo/ hyperthyroidism, cushings syndrome, pheochromocytoma.

Considering your age, as such there appears to be least chances of heart attack. Palpitations in your case could be physiological as you were climbing upstairs and there is definitely rise in heart rate to fulfill body's demand.

You should consult with XXXXXXX medicine specialist/ cardiologist and should go for thorough check up.
You should go for complete blood count, thyroid profile, serum ACTH level, serum epinephrine and Norepinephrine level, serum electrolytes.
You should also go for electrocardiography, 2 D Echo, electrophysiological studies of heart for better clarification.

Treatment depends on exact diagnosis.

You should take Anti arrhythmic drugs if above prescribed investigations are found to be positive for heart rhythm disturbances.
If above prescribed investigations are found to be normal, then there could be possibility of panic attacks also (if these attacks are found to be recurrent) and you should consult with XXXXXXX medicine specialist/ psychiatrist.

For upstairs room facility, you should contact with room incharge.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor